Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Nodules near eyebrow, no pus, swelling in eyelids.

User rating for this question
Very Good
Answered by

Practicing since : 1980
Answered : 254 Questions
I noticed two small nodules (pea sized) -one at the corner of my right eyebrow and the other directly below the inside of my left eyebrow. Within 2 days, the bumps had turned into one large rubbery bump between by eyebrows. I do have slightly blurry vision. It has not gone down in 5 days. There does not appear to be any pus. I have lots of swelling in my eyelids and below eyes as well. The bump moves, so appears just to be in the skin. I am 58 , 115, 5'3. Nothing bad in medical history.
Posted Sat, 5 May 2012 in Skin Hair and Nails
Answered by Dr. P V S Prasad 8 hours later

Thanks for posting your query.

I have gone through the pictures provided by you.

From your description and the pictures, the condition appears to be a Xanthelasma or Syringoma.

But, it needs careful examination by a dermatologist for the confirmation.

Both can be easily tackled with radio frequency cautery. So do not worry. Get yourself evaluated.

I hope, I have answered your query. Please accept my answer in case you have no follow up queries.

Above answer was peer-reviewed by
Follow-up: Nodules near eyebrow, no pus, swelling in eyelids. 16 hours later
Thank you so much. What are some of the probable causes for this. Also, I seem to have developed 2 smaller ones in my chin area.
Answered by Dr. P V S Prasad 20 hours later

Thanks for writing back.

Xanthalasma occurs due to deposition of cholesterol in the skin most of times in people with high blood cholesterol and Syringoma normally caused by cells of overgrowth from sweat glands and are commonly referred to as sweat gland tumors.

Appearance of the lesions on the chin area makes me more suspecious about it being Syringoma .Careful examination and a detailed clinical history will help in ruling out one of them.

Do consult your dermatologist.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Nodules near eyebrow, no pus, swelling in eyelids. 25 hours later
I went to the doctor. Since this is on my forehead (large lump) between my eyebrows. It is where I had Juvederm injected in the glabella 6 months ago, he thinks it is a delayed granuloma. I have had one injection of Vitrase (hyaluronaise) yesterday to try and remove any Juvederm still existing in the site. The other sites are near other injection sites. I appear to be having some auto-immune reaction. Hard to believe after 6 months. Also, I have had Juvederm injections periodlically over 7 years! and not in excess--maybe once per year or more at the most. Any additional guidelines you may have for additional treatment would be appreciated. I know this is my last inquiry. Thank you in advance.
Answered by Dr. P V S Prasad 8 hours later

Thanks again for writing back.

Hyalurnic acid (Juvederm filler) is usually safe but at times can produce problems like the one you developed. And hyalurodinase injection is given to eliminate and dissolve the filler used.

If hyalurodinase becomes ineffective and the lumps do not subside, then the following options are available:
1. Intra lesional corticosteroids can be tried. It works by reducing inflammation and autoimmune response
2. Some people even used tetracyclies (the mode of actions is unknown)
3. The excess filler and the granuloma may be extruded out with a needle.

The effects of all these filler last for few months, so they shouldn’t cause any major side effects. So do not worry about the side effects of these filler.

If your symptoms do not respond to any of these above treatment options, then please go for a skin biopsy to confirm a good health.

Dr. Prasad. P.V.S
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor